Lexapro WithdrawalThe Options
Your Lexapro withdrawal options are limited to a few choices:
Keep doing what you have been doing and hope for the best.
Go back up to the last dosage of the Lexapro you felt stable at, remain at that dosage until Lexapro withdrawal side effects have diminished, then resume the taper but at a slower rate of reduction.
Follow the Lexapro Withdrawal Recovery Method and have a life again.
Lexapro Withdrawal Recovery Method
All of the text below the above section is basic general information. For the direct, step-by-step Lexapro do click here.
Lexapro is a prescription medication used to treat depression and anxiety disorders. It belongs to a class of drugs called selective serotonin reuptake inhibitors (SSRIs), which work by increasing the levels of serotonin in the brain. While Lexapro is generally well-tolerated, some people may experience withdrawal symptoms when they stop taking the medication. In this article, we will discuss Lexapro withdrawal in detail, including its symptoms, causes, and treatment options.
Symptoms of Lexapro Withdrawal
The symptoms of Lexapro withdrawal can vary from person to person, and may depend on several factors, such as the dosage of the medication, the length of time the person has been taking it, and whether they stopped taking it suddenly or tapered off gradually. Some common symptoms of Lexapro withdrawal include:
Mood changes: People may experience mood swings, irritability, anxiety, or depression.
Physical symptoms: They may experience headaches, dizziness, nausea, vomiting, sweating, or tremors.
Sleep problems: They may experience insomnia, vivid dreams, or nightmares.
Cognitive symptoms: They may experience difficulty concentrating, memory problems, or brain fog.
Sensory symptoms: They may experience sensitivity to light, sound, or touch.
Causes of Lexapro Withdrawal
The main cause of Lexapro withdrawal is the sudden decrease in serotonin levels in the brain. When a person takes Lexapro for a long time, their brain adjusts to the increased levels of serotonin by reducing its own production of the neurotransmitter. When the medication is stopped suddenly, the brain is left with low levels of serotonin, which can cause withdrawal symptoms.
In addition, other factors can contribute to Lexapro withdrawal, including:
Tapering off too quickly: If a person stops taking Lexapro too quickly, their brain may not have time to adjust to the lower levels of serotonin, leading to withdrawal symptoms.
Taking high doses: If a person takes high doses of Lexapro, they may experience more severe withdrawal symptoms.
Taking the medication for a long time: If a person takes Lexapro for a long time, their brain may become dependent on the medication, making it more difficult to stop taking it.
Individual differences: Some people may be more prone to experiencing withdrawal symptoms than others, depending on their genetics, medical history, or lifestyle factors.
Treatment Options for Lexapro Withdrawal
The treatment options for Lexapro withdrawal depend on the severity of the symptoms and the individual's medical history. In general, treatment may include:
Tapering off the medication: If a person is experiencing mild to moderate withdrawal symptoms, their doctor may recommend tapering off the medication slowly, over a period of several weeks or months. This can help to minimize the severity of the symptoms and allow the brain to adjust to the lower levels of serotonin.
Switching to a different medication: If a person is experiencing severe withdrawal symptoms, their doctor may recommend switching to a different medication, such as another SSRI or a different type of antidepressant. This can help to alleviate the symptoms and prevent a relapse of depression or anxiety.
Cognitive-behavioral therapy (CBT): CBT is a type of therapy that can help people to manage their emotions, thoughts, and behaviors. It can be especially helpful for people who are experiencing mood changes or anxiety as a result of Lexapro withdrawal.
Support groups: Joining a support group can help people to connect with others who are going through similar experiences, share coping strategies, and receive emotional support.
Preventing Lexapro Withdrawal
There are several things that people can do to minimize the risk of experiencing Lexapro withdrawal, including:
Follow the doctor's instructions: It is important to take Lexapro exactly as prescribed by the doctor. If the doctor recommends tapering off the medication gradually, it is important to follow their instructions to avoid withdrawal symptoms.
Communicate with the doctor: If a person is experiencing any side effects or symptoms while taking Lexapro, they should communicate with their doctor. The doctor may adjust the dosage or switch to a different medication if necessary.
Monitor for signs of withdrawal: If a person is planning to stop taking Lexapro, they should monitor themselves for signs of withdrawal. If they experience any symptoms, they should consult their doctor.
Practice self-care: Taking care of oneself can help to reduce the risk of experiencing withdrawal symptoms. This includes getting enough sleep, eating a balanced diet, exercising regularly, and practicing stress-reducing techniques, such as meditation or yoga.
Lexapro withdrawal can be a challenging experience for some people. However, with proper management and support, it is possible to minimize the severity of the symptoms and prevent a relapse of depression or anxiety. It is important to follow the doctor's instructions and communicate with them throughout the process. Joining a support group or seeking therapy can also be helpful for managing the emotional and psychological aspects of withdrawal. With the right approach, people can successfully transition off of Lexapro and move forward with their lives.